?

Log in

No account? Create an account
 
 
04 April 2005 @ 11:46 pm
This is why I hate taking medication of any kind. :P  
What a weird morning I had today. :P The medication that the doctor gave me - Naprosyn (which I was told is no more than strong Alleve) is supposed to be taken with a meal and at least 8 oz of water (it also says I can't lie down for a half hour after I take it - why, I have no idea). This morning I ate my usual breakfast of a fat free toaster waffle, two pieces of canadian bacon and took my pill with A LOT of water... Apparently I didn't eat enough this morning because by 9:00 my stomach was starting to feel queazy and I was starting to get light headed. So I ate my fruit jello cup and a Pria bar and thought it would go away. :P

By lunch I really wasn't feeling too well. :( I ate my lo cal meal and ran around to the post office to do some errands, but afterward felt rather nauseated and dizzy. :P I ended up sitting at my desk for a while trying not fall down, and it wasn't until I drank a lot more water that I felt a whole lot better. My co-workers who saw me come in after lunch all asked what was wrong - they said that it looked like I was going to pass out. :P Perhaps the medication doesn't agree with me? The funny thing is that I had no problems with it this past weekend and I even tried one tonight with no problems at all. :P I'm going to try a bigger breakfast tomorrow and if the same thing happens, I'm calling my doctor. :P The most frustrating thing is that it doesn't even seem to be helping my arm/neck at all... :P

Tomorrow I have to follow around one of our auditors who was hired from our home office to inspect all our branches. It'll be a nice opportunity for me to get out into the field since the last time I was in a "branch" was a year and a half ago. I know that accompanying an auditor is not the most welcoming of situations to see the reps, but it'll be nice just to get out of the office for a while and see everyone. :) The schedule tomorrow is a pretty busy one - I simply can't afford to feel like passing out. :P Besides, passing out in front of our guest auditor would probably not be the best first impression to give. :P

Hope you all have a nice evening - I'm going to find the fuzzy dog and crawl into bed. :)
 
 
Current Mood: listlesslistless
 
 
 
aloneyoubreathe on April 5th, 2005 12:51 pm (UTC)
There's an enteric coated version that might be better for you... same med but it is designed to keep its coating in the stomach until it gets into the small intestine. If it's helping the problem you're taking it for (I assume it's to reduce the inflammation around your neck-you've probably got like a pinched nerve or something and unfortunately NSAIDS are one of the primary treatments). It takes a few days before you see the full effects but it should be halping the pain part at least to an extent (it also works as an analgesic). You're gonna probably get some pain until the inflammation in your neck goes down though. I'd suggest asking the doc to give you the enteric coated version. It's called Naprosyn-EC but there is a generic version of it as well that's also enteric coated. Mighr be a little easier on your stomach. I hope you feel better. *hugs*
Sheri: Sheri - yahoo iconshutterbug93 on April 6th, 2005 07:06 am (UTC)
Thanks, Laura! I knew that you would know about this - working in the field that you do. :) Thanks for the information. I didn't take the pill this morning (for fear I'd pass out in front of our auditor - which would have been horrible!) but I took it later this evening and it didn't bother me at all. If I start to feel bad again, I'll tell my doctor about it and maybe he could lessen the dosage or prescribe something else. Thanks for your comments. *HUGS*
WE ALL NEED A SENSE OF HUMORbeam861 on April 5th, 2005 01:19 pm (UTC)
Throughout my illnesses, I have taken Naporsyn, but had the same side effects as you. Naporsyn is VERY hard on your stomach and digestive system. That is why you need to take it with water, and a full meal. Also, you always need to "keep" something on your stomach. The reason you can't lie down for a while after taking it, is because your stomach acids may come back up.ex.
heartburn, reflux, ect. The good news is, there are several anti-inflammatories, all are hard on the stomach, however, some are coated,
and some may agree with you better. Another option for you, is over the counter Motrin, you can take 4 at a time, which would equal the RX strength
of Motrin. In the meantime, keep your tummy full, and good luck!
Sheri: Sheri - yahoo iconshutterbug93 on April 6th, 2005 07:09 am (UTC)
Very interesting about the not being able to lie down after taking it - I'd always wondered about that warning! I didn't take my morning dosage today because I didn't want it to affect me on my audits, but I did take it this evening. I tried to eat a full meal and dink LOTS of water and it seems to be alright. Thanks so much for your helpful comments, Barb! *HUGS*
ajayne on April 5th, 2005 03:45 pm (UTC)
Ugh, yuck! What a horrible medication experience. I am guessing it also had something to do with not eating enough in the morning. If you are like most of us, you have bigger meals on weekends, even if they are fewer. I hope today is a better day for that.
Sheri: Sheri - yahoo iconshutterbug93 on April 6th, 2005 07:11 am (UTC)
Unfotunately, after yesterday I was a little too scared to try it again - especially since I was going to be doing the branch audits today. :P I did take the dosage tonight and tried to eat a full meal beforehand and it seems to be fine. The biggest test will be tomorrow morning. :P Thanks for your comments. :)
ajayne on April 7th, 2005 12:45 am (UTC)
I hope everything went OK today with the meds.
Sabine: Mickisabine10 on April 5th, 2005 07:49 pm (UTC)
That sounds terrible; I'm very sorry that you made such a bad experience.

I hope today was a much better day for you.

Big *hugs* to you, Sheri.
Sheri: Sydney - happyshutterbug93 on April 6th, 2005 07:12 am (UTC)
Thanks Sabine. :) I usually don't like taking medication of any kind because I usually have such a sensitive stomach. :P Hopefully tomorrow things will be better. :)

*HUGS* to you and Micki, Sabine. :)
Tony: triquetradudepower1982 on April 5th, 2005 08:18 pm (UTC)
I'm also taking medication right now (for a bacterial infection on my neck, which itches like hell)...it's not fun constantly worrying "Am I ever going to feel better?"
Sheri: Sheri - yahoo iconshutterbug93 on April 6th, 2005 07:13 am (UTC)
Awww, I know the feeling! Sorry to hear about your neck, Tony. :( I hope you feel better soon too! *HUGS*
karen: me contemplatingwakedistracted on April 5th, 2005 11:12 pm (UTC)
I hope things work out better with the medication tomorrow. :( I know how horrible it is to feel sick, especially when you are at work.
Sheri: Sheri - yahoo iconshutterbug93 on April 6th, 2005 07:15 am (UTC)
Thanks so much, Karen. I'm so not good with medication (which is why I hardly go to the doctor). Hopefully it'll be better if I ate a full meal (which I'll try tomorrow) :) Thanks for your comments, Karen!
karmastyxkarmastyx on April 6th, 2005 01:56 am (UTC)
Aleve has Naprosyn/Naproxen in it. I can't take Naproxen, it makes my heart beat race.

I hope the side effects go away soon.
Sheri: Sheri - yahoo iconshutterbug93 on April 6th, 2005 07:17 am (UTC)
I'd heard that was one of the possible side effects. :( I've decided to try it one more day and hopefully with a bigger meal in the morning - I'll feel a little bette throughout the day. :) Thanks for you comments, Laura.